Alert archive / Alabama / Wind Advisories in 2009

Wind Advisory 7, NWS Huntsville, AL

April 21, 200911 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Apr 21, 2009, 3:03 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Apr 21, 2009, 12:08 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2009, 3:03 AM CDT (08:03 UTC)
In effect from
Apr 21, 2009, 12:08 PM CDT
Expired
Apr 21, 2009, 6:00 PM CDT
In force
6 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHUN 210803
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
303 AM CDT TUE APR 21 2009

ALZ001>010-016-TNZ076-096-097-211900-
/O.NEW.KHUN.WI.Y.0007.090421T1800Z-090421T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
303 AM CDT TUE APR 21 2009

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING. 

WINDS WILL INCREASE RAPIDLY THIS AFTERNOON AS A STRONG PRESSURE
GRADIENT CROSSES THE AREA...AND HIGH WINDS ALOFT MIX TO THE
GROUND. EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH A
FEW GUSTS TO 45 MPH...ESPECIALLY OVER THE ELEVATED AREAS OF THE
CUMBERLAND PLATEAU. DUE TO AN ALREADY MOIST GROUND FROM RECENT
RAINFALL...TREES MAY BE MORE PRONE TO FALLING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS
REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

SL
2 follow-up statements
000 
WWUS74 KHUN 211714
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1214 PM CDT TUE APR 21 2009

ALZ001>010-016-TNZ076-096-097-212300-
/O.EXT.KHUN.WI.Y.0007.090421T1708Z-090421T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
1214 PM CDT TUE APR 21 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40
MPH WILL OCCUR THROUGH THIS AFTERNOON. BRIEF GUSTS TO 45 MPH ARE
POSSIBLE IN THE HIGHER ELEVATIONS OF NORTHEAST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE. EXPECT WINDS TO DIMINISH AFTER SUNSET
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH...
OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. 

IN ADDITION...SATURATED GROUNDS FROM RECENT RAINFALL MAY MAKE TREES
MORE PRONE TO FALLING IN SOME AREAS DUE TO PERSISTENT GUSTY WINDS.

&&

$$

DJN
000 
WWUS74 KHUN 212304
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
604 PM CDT TUE APR 21 2009

ALZ001>010-016-TNZ076-096-097-220015-
/O.EXP.KHUN.WI.Y.0007.000000T0000Z-090421T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
604 PM CDT TUE APR 21 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE CENTRAL TENNESSEE
VALLEY AREA. WHILE SURFACE WINDS OUT OF THE NORTHWEST CONTINUE TO
GUSTS AROUND 25 MPH...THESE WINDS ARE EXPECTED TO DIMINISH WITH
THE ONSET OF THE EVENING HOURS. THEREFORE...THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 21, 12:16 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 21, 12:16 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1216 AM CDT TUE APR 21 2009

.UPDATE...FOR 06Z TAFS.
&&

.AVIATION...
PROGRESS OF SFC TROUGH HAS SLOWED A BIT...STILL HANGING BACK ALONG
THE MS RIVER.  HOWEVER...MID LEVEL TROUGH CONTINUES TO SWING SE
THROUGH KY/TN/ERN AR.  HIGH-BASED/LOW-TOPPED CONVECTION PERSISTS
ALONG THIS STRETCH...WITH CG LIGHTNING STRIKES BEING OBSERVED NW OF
NASHVILLE. HAVE INCLUDED VCSH AT BOTH KMSL/KHSV WITH VFR CIGS MOVING
IN QUICKLY NEXT 1-3 HOURS.  ANY PRECIP WILL BE VERY LGT IN NRN AL...
AND TS SHOULD REMAIN OVER MIDDLE TN WHERE STEEPER MID LEVEL LAPSE
RATES RESIDE.  GUSTY W-NW FLOW WILL DEVELOP BEHIND THE TROF TUE
MORNING...WITH GUSTS AROUND 30KT STILL INDICATED BY LATEST MODEL
GUIDANCE.
&&

.DISCUSSION...  /ISSUED AT 810 PM CDT TUE APR 21 2009/
LOW-TOPPED CONVECTION CONTINUES TO SPILL INTO NWRN/NRN MIDDLE
TN...DESPITE LOSS OF SOLAR HEATING.  LOW LEVEL CONVERGENCE IS
COMBINING WITH UVM WITHIN THE LFQ OF UPPER JET MOVING INTO THE
REGION.  ALSO...THE KOHX SOUNDING INDICATES A DRY ADIABATIC LAPSE
RATE THRU 8H...BUT WITH ONLY A SB-CAPE OF 64 J/KG.  GIVEN OUR
CLEAR/MO CLEAR SKY AT THE MOMENT...HAVE DECREASED SKY COVER THRU 06Z
AND REMOVED THE POP FOR THE EVENING HOURS.  HOWEVER...GIVEN THE
AMOUNT OF FORCING NOTED JUST TO OUR NW...WILL MAINTAIN THE SCHC POP
AFT 06Z AS IS.  TEMPS ARE DROPPING IN THE VALLEYS WHERE WINDS HAVE
DECOUPLED TEMPORARILY.  FLOW IS BACKING TO THE SW AHEAD OF SFC TROF
WHICH RUNS FROM NEAR PADUCAH KY THROUGH THE MO BOOTHEEL INTO NRN
AR.  THE TROF IS PROGGED TO ARRIVE IN THE 08-12Z TIME FRAME.  TEMPS
WILL LIKELY WAVER A BIT IN THE VALLEYS...BUT REMAIN ON THE MILD SIDE
OVERALL AHEAD OF THE TROF WITH SW FLOW.  HAVE RAISED MINS AND
ADJUSTED HOURLY RUC TEMPS IN LIEU OF THE TRADITIONAL DIURNAL CURVE.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Apr 20, 12:38 PM CDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1238 PM CDT MON APR 20 2009

ALZ001>010-016-TNZ076-096-097-211000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1238 PM CDT MON APR 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

SS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 11:49 AM CDTRed Flag WarningHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more6 hr

Nearby

Wind Advisories in Alabama, 2009Wind Advisories in Tennessee, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.